February  2021, 14(2): 465-504. doi: 10.3934/dcdss.2020439

A generalization of a criterion for the existence of solutions to semilinear elliptic equations

Université de Savoie Mont Blanc, CNRS, LAMA, 73000 Chambéry, France

1 Pierre Baras died on April 22nd, 2020. He was still working on a final version of this article but unfortunately could not submit it. This version is essentially the first one he submitted, except for a few technical corrections made with the help of the referee. We would like to express our sincere thanks to the referee for his fruitful help, as well as to "Maha Daoud" who kindly rebuilt the latex source from the pdf submission.
A brief tribute describing some of Pierre Baras' actions may be found just after the preface. The Guest Editors.

Published  October 2020

We prove an abstract result of existence of "good" generalized subsolutions for convex operators. Its application to semilinear elliptic equations leads to an extension of results by P.B-M.Pierre concerning a criterion for the existence of solutions to a semilinear elliptic or parabolic equation with a convex nonlinearity. We apply this result to the model problem $ -\Delta u = a |\nabla u|^p+ b|u|^q+f $ with Dirichlet boundary conditions where $ a,b>0 $, $ p,q>1 $. No other condition is made on $ p $ and $ q $.

Citation: Pierre Baras. A generalization of a criterion for the existence of solutions to semilinear elliptic equations. Discrete & Continuous Dynamical Systems - S, 2021, 14 (2) : 465-504. doi: 10.3934/dcdss.2020439
References:
[1]

D. R. Adams and M. Pierre, Capacitary strong type estimates in semilinear problems, Ann. Inst. Fourier, 41 (1991), 117-135.  doi: 10.5802/aif.1251.  Google Scholar

[2]

N. E. Alaa and M. Pierre, Weak solutions for some quasi-linear elliptic equations with data measures, SIAM J. Math. Anal., 24 (1993), 23-35.  doi: 10.1137/0524002.  Google Scholar

[3]

B. AbdellaouiA. Attar and E.-H. Laamri, On the existence of positive solutions to semilinear elliptic systems involving gradient term, Appl. Anal., 98 (2019), 1289-1306.  doi: 10.1080/00036811.2017.1419204.  Google Scholar

[4]

T. Andô, On fundamental properties of a Banach space with cone, Pacific J. Math., 12 (1962), 1163-1169.  doi: 10.2140/pjm.1962.12.1163.  Google Scholar

[5]

A. Attar, R. Bentifour and E.-H. Laamri, Nonlinear elliptic systems with coupled gradient terms, Acta Appl. Math., (2020), https://doi.org/10.1007/s10440-020-00329-7. doi: 10.1007/s10440-020-00329-7.  Google Scholar

[6]

P. Baras, Semilinear problem with convex nonlinearity, Recent advances in nonlinear elliptic and parabolic problems (Nancy, 1988), 202–215, Pitman Res. Notes Math. Ser., 208, Longman Sci. Tech., Harlow, (1989).  Google Scholar

[7]

P. Baras and M. Pierre, Problèmes paraboliques semi-linéaires avec données mesures, Applicable Anal., 18 (1984), 111-149.  doi: 10.1080/00036818408839514.  Google Scholar

[8]

P. Baras and M. Pierre, Critère d'existence de solutions positives pour des équations semi-linéaires non monotones, Ann. Inst. H. Poincaré Anal. Non Linéaire, 2 (1985), 185-212.  doi: 10.1016/S0294-1449(16)30402-4.  Google Scholar

[9]

A. Brønsted and R. T. Rockafellar, On the subdifferentiability of convex functions, Proc. Amer. Math. Soc., 16 (1965), 605-611.  doi: 10.1090/S0002-9939-1965-0178103-8.  Google Scholar

[10]

N. Dunford and J. T. Schwartz, Linear Operators, Pure and Applied Mathematics, Vol. 7 Interscience Publishers, Inc., New York; Interscience Publishers, Ltd., London 1958.  Google Scholar

[11]

J. R. Giles, Convex Analysis with Application in Differentiation of Convex Functions, Research Notes in Mathematics, Pitman, 58, Boston, Mass.-London, 1982.  Google Scholar

[12]

N. GrenonF. Murat and A. Porretta, A priori estimates and existence for elliptic equations with gradient dependent terms, Ann. Sc. Norm. Super. Pisa Cl. Sci., 13 (2014), 137-205.   Google Scholar

[13]

K. HanssonV. G. Maz'ya and I. E. Verbitsky, Criteria of solvability for multidimensional Riccati equations, Ark. Mat., 37 (1999), 87-120.  doi: 10.1007/BF02384829.  Google Scholar

[14]

S. S. Kutateladze, Convex operators, Russian Uspekhi Mat. Nauk, 34 (1979), 167-196.   Google Scholar

[15]

T. Mengesha and N. C. Phuc, Quasilinear Riccati type equations with distributional data in Morrey space framework, J. Differential Equations, 260 (2016), 5421-5449.  doi: 10.1016/j.jde.2015.12.007.  Google Scholar

[16]

R. T. Rockafellar, Level sets and continuity of conjugate convex functions, Trans. Amer. Math. Soc., 123 (1966), 46-63.  doi: 10.1090/S0002-9947-1966-0192318-X.  Google Scholar

[17]

R. T. Rockafellar, On the maximal monotonicity of subdifferential mappings, Pacific J. Math., 33 (1970), 209-216.  doi: 10.2140/pjm.1970.33.209.  Google Scholar

[18]

D. V. Rutski, Linear selections of superlinear set-valued maps with some applications to analysis, arXiv: 1206.3337, (2012). Google Scholar

[19]

M. Théra, Subdifferential calculus for convex operators, J. Math. Anal. Appl., 80 (1981), 78-91.  doi: 10.1016/0022-247X(81)90093-7.  Google Scholar

show all references

References:
[1]

D. R. Adams and M. Pierre, Capacitary strong type estimates in semilinear problems, Ann. Inst. Fourier, 41 (1991), 117-135.  doi: 10.5802/aif.1251.  Google Scholar

[2]

N. E. Alaa and M. Pierre, Weak solutions for some quasi-linear elliptic equations with data measures, SIAM J. Math. Anal., 24 (1993), 23-35.  doi: 10.1137/0524002.  Google Scholar

[3]

B. AbdellaouiA. Attar and E.-H. Laamri, On the existence of positive solutions to semilinear elliptic systems involving gradient term, Appl. Anal., 98 (2019), 1289-1306.  doi: 10.1080/00036811.2017.1419204.  Google Scholar

[4]

T. Andô, On fundamental properties of a Banach space with cone, Pacific J. Math., 12 (1962), 1163-1169.  doi: 10.2140/pjm.1962.12.1163.  Google Scholar

[5]

A. Attar, R. Bentifour and E.-H. Laamri, Nonlinear elliptic systems with coupled gradient terms, Acta Appl. Math., (2020), https://doi.org/10.1007/s10440-020-00329-7. doi: 10.1007/s10440-020-00329-7.  Google Scholar

[6]

P. Baras, Semilinear problem with convex nonlinearity, Recent advances in nonlinear elliptic and parabolic problems (Nancy, 1988), 202–215, Pitman Res. Notes Math. Ser., 208, Longman Sci. Tech., Harlow, (1989).  Google Scholar

[7]

P. Baras and M. Pierre, Problèmes paraboliques semi-linéaires avec données mesures, Applicable Anal., 18 (1984), 111-149.  doi: 10.1080/00036818408839514.  Google Scholar

[8]

P. Baras and M. Pierre, Critère d'existence de solutions positives pour des équations semi-linéaires non monotones, Ann. Inst. H. Poincaré Anal. Non Linéaire, 2 (1985), 185-212.  doi: 10.1016/S0294-1449(16)30402-4.  Google Scholar

[9]

A. Brønsted and R. T. Rockafellar, On the subdifferentiability of convex functions, Proc. Amer. Math. Soc., 16 (1965), 605-611.  doi: 10.1090/S0002-9939-1965-0178103-8.  Google Scholar

[10]

N. Dunford and J. T. Schwartz, Linear Operators, Pure and Applied Mathematics, Vol. 7 Interscience Publishers, Inc., New York; Interscience Publishers, Ltd., London 1958.  Google Scholar

[11]

J. R. Giles, Convex Analysis with Application in Differentiation of Convex Functions, Research Notes in Mathematics, Pitman, 58, Boston, Mass.-London, 1982.  Google Scholar

[12]

N. GrenonF. Murat and A. Porretta, A priori estimates and existence for elliptic equations with gradient dependent terms, Ann. Sc. Norm. Super. Pisa Cl. Sci., 13 (2014), 137-205.   Google Scholar

[13]

K. HanssonV. G. Maz'ya and I. E. Verbitsky, Criteria of solvability for multidimensional Riccati equations, Ark. Mat., 37 (1999), 87-120.  doi: 10.1007/BF02384829.  Google Scholar

[14]

S. S. Kutateladze, Convex operators, Russian Uspekhi Mat. Nauk, 34 (1979), 167-196.   Google Scholar

[15]

T. Mengesha and N. C. Phuc, Quasilinear Riccati type equations with distributional data in Morrey space framework, J. Differential Equations, 260 (2016), 5421-5449.  doi: 10.1016/j.jde.2015.12.007.  Google Scholar

[16]

R. T. Rockafellar, Level sets and continuity of conjugate convex functions, Trans. Amer. Math. Soc., 123 (1966), 46-63.  doi: 10.1090/S0002-9947-1966-0192318-X.  Google Scholar

[17]

R. T. Rockafellar, On the maximal monotonicity of subdifferential mappings, Pacific J. Math., 33 (1970), 209-216.  doi: 10.2140/pjm.1970.33.209.  Google Scholar

[18]

D. V. Rutski, Linear selections of superlinear set-valued maps with some applications to analysis, arXiv: 1206.3337, (2012). Google Scholar

[19]

M. Théra, Subdifferential calculus for convex operators, J. Math. Anal. Appl., 80 (1981), 78-91.  doi: 10.1016/0022-247X(81)90093-7.  Google Scholar

[1]

Nhu N. Nguyen, George Yin. Stochastic partial differential equation models for spatially dependent predator-prey equations. Discrete & Continuous Dynamical Systems - B, 2020, 25 (1) : 117-139. doi: 10.3934/dcdsb.2019175

[2]

Bin Pei, Yong Xu, Yuzhen Bai. Convergence of p-th mean in an averaging principle for stochastic partial differential equations driven by fractional Brownian motion. Discrete & Continuous Dynamical Systems - B, 2020, 25 (3) : 1141-1158. doi: 10.3934/dcdsb.2019213

[3]

María J. Garrido-Atienza, Bohdan Maslowski, Jana  Šnupárková. Semilinear stochastic equations with bilinear fractional noise. Discrete & Continuous Dynamical Systems - B, 2016, 21 (9) : 3075-3094. doi: 10.3934/dcdsb.2016088

[4]

Jaume Llibre, Luci Any Roberto. On the periodic solutions of a class of Duffing differential equations. Discrete & Continuous Dynamical Systems - A, 2013, 33 (1) : 277-282. doi: 10.3934/dcds.2013.33.277

[5]

Nizami A. Gasilov. Solving a system of linear differential equations with interval coefficients. Discrete & Continuous Dynamical Systems - B, 2021, 26 (5) : 2739-2747. doi: 10.3934/dcdsb.2020203

[6]

Qiang Guo, Dong Liang. An adaptive wavelet method and its analysis for parabolic equations. Numerical Algebra, Control & Optimization, 2013, 3 (2) : 327-345. doi: 10.3934/naco.2013.3.327

[7]

Arunima Bhattacharya, Micah Warren. $ C^{2, \alpha} $ estimates for solutions to almost Linear elliptic equations. Communications on Pure & Applied Analysis, , () : -. doi: 10.3934/cpaa.2021024

[8]

Xianming Liu, Guangyue Han. A Wong-Zakai approximation of stochastic differential equations driven by a general semimartingale. Discrete & Continuous Dynamical Systems - B, 2021, 26 (5) : 2499-2508. doi: 10.3934/dcdsb.2020192

[9]

Jiangxing Wang. Convergence analysis of an accurate and efficient method for nonlinear Maxwell's equations. Discrete & Continuous Dynamical Systems - B, 2021, 26 (5) : 2429-2440. doi: 10.3934/dcdsb.2020185

[10]

Ian Schindler, Kyril Tintarev. Mountain pass solutions to semilinear problems with critical nonlinearity. Conference Publications, 2007, 2007 (Special) : 912-919. doi: 10.3934/proc.2007.2007.912

[11]

Xiaoming Wang. Quasi-periodic solutions for a class of second order differential equations with a nonlinear damping term. Discrete & Continuous Dynamical Systems - S, 2017, 10 (3) : 543-556. doi: 10.3934/dcdss.2017027

[12]

Carlos Fresneda-Portillo, Sergey E. Mikhailov. Analysis of Boundary-Domain Integral Equations to the mixed BVP for a compressible stokes system with variable viscosity. Communications on Pure & Applied Analysis, 2019, 18 (6) : 3059-3088. doi: 10.3934/cpaa.2019137

[13]

Changpin Li, Zhiqiang Li. Asymptotic behaviors of solution to partial differential equation with Caputo–Hadamard derivative and fractional Laplacian: Hyperbolic case. Discrete & Continuous Dynamical Systems - S, 2021  doi: 10.3934/dcdss.2021023

[14]

Vieri Benci, Sunra Mosconi, Marco Squassina. Preface: Applications of mathematical analysis to problems in theoretical physics. Discrete & Continuous Dynamical Systems - S, 2021, 14 (5) : i-i. doi: 10.3934/dcdss.2020446

[15]

Sergi Simon. Linearised higher variational equations. Discrete & Continuous Dynamical Systems - A, 2014, 34 (11) : 4827-4854. doi: 10.3934/dcds.2014.34.4827

[16]

Elvise Berchio, Filippo Gazzola, Dario Pierotti. Nodal solutions to critical growth elliptic problems under Steklov boundary conditions. Communications on Pure & Applied Analysis, 2009, 8 (2) : 533-557. doi: 10.3934/cpaa.2009.8.533

[17]

Huy Dinh, Harbir Antil, Yanlai Chen, Elena Cherkaev, Akil Narayan. Model reduction for fractional elliptic problems using Kato's formula. Mathematical Control & Related Fields, 2021  doi: 10.3934/mcrf.2021004

[18]

A. Aghajani, S. F. Mottaghi. Regularity of extremal solutions of semilinaer fourth-order elliptic problems with general nonlinearities. Communications on Pure & Applied Analysis, 2018, 17 (3) : 887-898. doi: 10.3934/cpaa.2018044

[19]

Lunji Song, Wenya Qi, Kaifang Liu, Qingxian Gu. A new over-penalized weak galerkin finite element method. Part Ⅱ: Elliptic interface problems. Discrete & Continuous Dynamical Systems - B, 2021, 26 (5) : 2581-2598. doi: 10.3934/dcdsb.2020196

[20]

Kaifang Liu, Lunji Song, Shan Zhao. A new over-penalized weak galerkin method. Part Ⅰ: Second-order elliptic problems. Discrete & Continuous Dynamical Systems - B, 2021, 26 (5) : 2411-2428. doi: 10.3934/dcdsb.2020184

2019 Impact Factor: 1.233

Metrics

  • PDF downloads (93)
  • HTML views (136)
  • Cited by (0)

Other articles
by authors

[Back to Top]